• question-icon

    Suggest treatment for chronic sore throat and dry skin

default
Posted on Thu, 20 Jul 2017 in Thyroid Problem and Hormonal Problems
Question: Woman age 60 with history of back problems (2 surgeries in 2001) I do smoke. Several years ago I developed a mild chronic sore throat nothing too bad.
About 10 year ago I was taking levothyroxin 50 mcg. and my MD said I didn't need it (tsh around 4.5). so no medication for at least ten years during that time I slowly gained about 50 lb, lost body hair and started suffering sore joints and muscles, fatigue dry skin and other minor problems, I thought it was just age related. Fast forward to now ......seven months ago I attended a nutritional seminar were my blood tested 7.75 tsh. My Doctor didn't want to treat hypothyroid so I changed Doctors.
I have hypothyroid (Hashimotot is what the ultrasound looked like with normal sized thyroid and no nodules) it has take over 7 months of testing and my tsh levels keep going too low or too high any where from 0.2 to 8.9. right now I am taking levothyroxin 100mcg. I have an appointment with an endocrinologist in Aug.
Because of my past back problems I take hydoco/APAP 5-315mg about 40 pills a month (for the past 15 years), at my the new clinic I go to, any pain medication like I take has to be prescribed by a pain management specialist (Physician assistant). This person is really frustrating as from my first visit she insists I have fibromyalgia. I think she has lost her marbles.
Can my thyroid problem account for most symptoms?
Do I need to change doctors again?
Any suggestion would be helpful.
doctor
Answered by Dr. Mirjeta Guni 1 hour later
Brief Answer:
About hypothyroidism treatment;

Detailed Answer:
Hello and thank you for asking!
I can understand your situation and your concern.
Many of the symptoms you reported are suggestive for hypothyroidism or under active thyroid.
Of course, TSH level over 4 mUi/ ml should be treated if the symptoms of hypothyroidism are present.
Once you have started or changed the dose of levothyroxine, you should check TSH 6 weaks after and adjust the dose until it is within the normal ranges.
I think 75 mcg will be the appropriate dose, but your physician should approve it (having into consideration your weight, cardiac pathologies ect).
Hope the information will help.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2307 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Dry skin

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We...

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?

doctor1 MD

hello doctor, which soap is best in the market to maintain rich skin tone and get a satisfactory refreshing feeling?

doctor1 MD

My pcp checked me for hernia last week then referred me to a surgeon. I had hernia surgery 2yrs ago, where the surgeon used mesh to repair the...

doctor1 MD

For the past 2 plus years I have had a flat red rash that starts on my neck and works it s way around the whole of my neck. It becomes hot, sore,...

Get personalised answers from verified doctor in minutes across 80+ specialties

187 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Mirjeta Guni
  • Q - What causes blurred vision, digestive issues and dizziness when...

  • Q - What causes weight gain and heat intolerance while on Synthroid,...

  • Q - Suggest treatment for weight gain when diagnosed with adrenal fatigue

  • Q - What causes hyperthyroidism?

  • Q - What are the side effects of long term intake of Aspirin?

  • Q - What do anxiety and palpitations and TSH level of 3.0 indicate?

  • Q - Suggest the ideal dosage for vitamin D supplement

  • Q - What causes increased weight gain with abdominal pain?

  • Q - Suggest treatment for insomnia and dizziness in a hypertensive person

  • Q - What are the possible effects of switching from Humalog to Novolog?

backtotop2